You need to have a small snack before bed...say a small yogurt...a few nuts...about 10 grams carbs...to prevent you from crashing!
As well....at what time do you have you dinner/supper....and when do you take your Met. for that meal??
Jim, glucose tablets are fast acting sugars, and are meant to correct a low in an emergency. They wont "hold you". A combo of carb/protein will hold you. A whole bowl of cereal might be much though. Don't forget to test before your bed time snack. If you eat/take your Met. around 7, perhaps it is too close to your 8:30 bed time.
You should also discuss this with your doctor/endo.
This discussion instantly grabbed my attention. I have had exactly the kind of early morning sweating episodes that you described. I had no idea why they were happening and never thought to tie them to diabetes, much less Metformin. Linda G's reply helps explain an aspect of my experience which had been so puzzling.
I'm probably not the best diabetic patient. I'm prescribed 500mg Metformin 4 times a day. My actual consumption probably averages around 3 a day. I'm a VERY irregular person. Both my schedule and diet vary all over the place. For example, my one and only meal today was at 2130 and was NOT nearly as healthful as yours Jim. Since then I've downed 3 large chocolate chip cookies. Nonetheless, my A1C has always been good. I consistently hoover right around 6%.
Since I often have a "bad" snack before I go to bed, this may explain why I only occasionally get the sweats. I seldom wake up hungry and often go and hour or more before I first eat. It's beginning to look like when I try to be good and skip the bedtime snack might be when the sweats occur. I'll have to look for that pattern.
Thanks for the insightful clue,
Is the sweating really from Metformin. I had no idea that it was the medicine. Urgh